MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2019 and (b)(6) 2019.If explanted, give date: explant was scheduled for (b)(6) 2019 however not yet confirmed.(b)(4).All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had a refractive miss.The first eye done was left eye and a zxr was implanted.Reportedly the patient saw well but not as much near as wanted.So, for the 2nd eye (right eye), the surgeon implanted a tecnis 1 multifocal model zlb00 +23.5 diopter on (b)(6) 2019 because it showed a predicted rx of -0.16 with a lens factor of 1.78 and an a-constant of 118.8.The patient ended up hyperopic with a refraction of +0.75 +0.50 at 145.So, se of 1.0d.The surgeon now wants to replace this lens on (b)(6) 2019 with a symfony.Explant was scheduled.No further information provided.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned as it remains implanted.The reported complaint was not confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.The search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation: yes.Returned to manufacturer on: 10/22/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.A sealed third party sterile pouch was received with patient and procedure information confirming the identity of the product.Within the pouch was an alcon casing containing the lens, which was cut into four pieces, most probably to aid in explant.Based on the condition of the return, further analysis is not possible.The complaint cannot be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: b5: additional information was received and it was learnt that lens was explanted in secondary surgical procedure and symfony lens was used as replacement lens.Patient is 20/20 sharp uncorrected at distance and loves her vision.No further information provided.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8907224
Report Number9614546-2019-00745
Device Sequence Number16620410
Product Code MFK
UDI-Device Identifier05050474560741
UDI-Public(01)05050474560741(17)220713
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/13/2022
Device Model NumberZLB00
Device Catalogue NumberZLB00U0235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/09/2019
09/28/2019
10/28/2019
10/25/2020
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/25/2019
10/23/2019
11/22/2019
11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005